Florida, 2005

Funnel Cloud in Florida, April 8, 2005

April 8, 2005 · NWS MFL · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 8, 1:13 AM EST, 8 hours 5 minutes earlier.

Area forecast discussion, Apr 8, 1:13 AM EST, 8 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
213 AM EDT FRI APR 8 2005

.DISCUSSION...PREFRONTAL SQUALL LINE INTO S FLA MOVING E 20 KTS AS
INDIVIDUAL CELLS MOVING NE ALONG LINE NEAR 50 KTS. THIS PREFRONTAL
TROUGH OVER MIAMI-DADE AND SOUTHERN MAINLAND BY 09Z...AS PER SPC
WATCH. BEHIND SYSTEM COMES COLD FRONT WHICH SHOULD BY ON A PBI-APF
LINE BY 21Z AND THROUGH MIA/EXTREME S FLA BY 03Z.

TODAY THROUGH SAT NIGHT...UPPER LOW WHICH PRECIPITATED THIS POTENTIAL
SEVERE WEATHER OUTBREAK SLOWLY BOTTOMING OUT IN S GA...REACHING THE
ATLC COAST BY 00Z TONIGHT. SYSTEM MOVES NE INTO ATLC TONIGHT AS
RIDGING MOVES FROM GREAT PLAINS OVER E U.S. SECONDARY COLD FRONT
MOVING SE WITH MOISTURE WRAPPING ABOUT UPPER LOW STALLS OVER N FLA.
THOUGH A COLD FRONT HAS MOVED THROUGH...NO STRONG NORTHERLY PUSH
BEHIND SYSTEM AND ANY COOLING/DRYING AT A MINIMUM THROUGH SAT. ENOUGH
RESIDUAL MOISTURE THOUGH OVER S FLA TODAY AND WITH A MID LEVEL DRY
SLOT MOVING OVER AREA...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
POSSIBLE...MAINLY THIS AFTERNOON AND EARLY EVENING.

SUN THROUGH THU...RIDGING OVER S FLA SUN ...WEAKENING THROUGH TUE AS
SYSTEM MOVES E INTO ATLC. AS HIGH MOVES E...SOUTHERLY WINDS DEVELOP
...PULL MOISTURE NORTHWARD...AND WITH ANOTHER COLD FRONT POISED TO
MOVE INTO S CENTRAL FLA...PRECIPITATION INTRODUCED INTO ZONES FOR
WED/THU.

&&
.MARINE...SMALL CRAFT CONTINUES ATLC WATERS THIS MORNING WITH
CAUTION INITIALLY ELSEWHERE THIS MORNING. WESTERLY WINDS DECREASE
ALL AREAS THROUGH THE DAY WITH NO HIGHLIGHTS BY THIS EVENING. HIGH
PRESSURE OVER S FLA SUN THEN AS HIGH MOVES E INTO ATLC...WINDS
BECOME EASTERLY MON THEN SWING TO SOUTHEASTERLY TUE AND WED. GRADUAL
WIND INCREASE MON THROUGH WED BUT NO HIGHLIGHTS ANTICIPATED AT THE
MOMENT.
&&

.FIRE WEATHER...NO HIGHLIGHTS AT THE MOMENT. BUT DRIER AIR OVER S
TIP OF PENINSULA SATURDAY AND SUNDAY AS DRIER AIR ADVECTS SOUTH.
POSSIBLE RELATIVE HUMIDITIES BELOW 35% FOR SOME DURATION SUNDAY.

&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  83  62 82 64 /  70  20 00 00
FORT LAUDERDALE  82  64 83 66 /  70  30 00 00
MIAMI            83  64 83 65 /  70  30 00 00
NAPLES           78  62 79 64 /  60  05 00 00
&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY ATLANTIC WATERS TODAY.
GM...NONE.

&&
Hazardous weather outlook, Apr 8, 3:35 AM EST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
435 AM EDT FRI APR 8 2005

FLZ063-066>075-082200-
BROWARD METROPOLITAN-DADE METROPOLITAN-EASTERN COLLIER-GLADES-HENDRY-
MAINLAND MONROE-PALM BEACH EASTERN-PALM BEACH WESTERN-
WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE-
435 AM EDT FRI APR 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...MAINLY THIS MORNING AND
EARLY AFTERNOON. BRIEF HEAVY RAIN AND WIND GUSTS TO 35 MPH WILL BE
THE GREATEST HAZARDS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED EARLY IN THE DAY.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.

HANDEL

The radar

The Miami radar (KAMX), 111 km away, was scanning. The volume nearest the first event began at 14:19 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Collier

When
April 8, 9:18 AM EST
Where
Collier County, Naples Muni Arpt
Reported by
TRAINED SPOTTER
Coordinates
26.099, -81.381 (the zone’s center; the record gives no point)

A funnel cloud was sighted by a SKYWARN spotter near Naples Airport.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5433921.